Archive for Mathematical Logic

, Volume 52, Issue 5–6, pp 517–524

Some Calkin algebras have outer automorphisms


DOI: 10.1007/s00153-013-0329-8

Cite this article as:
Farah, I., McKenney, P. & Schimmerling, E. Arch. Math. Logic (2013) 52: 517. doi:10.1007/s00153-013-0329-8


We consider various quotients of the C*-algebra of bounded operators on a nonseparable Hilbert space, and prove in some cases that, assuming some restriction of the Generalized Continuum Hypothesis, there are many outer automorphisms.


Calkin algebra Nonseparable Continuum Hypothesis 

Mathematics Subject Classification (2000)

03E75 46L40 

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Ilijas Farah
    • 1
    • 2
  • Paul McKenney
    • 3
  • Ernest Schimmerling
    • 3
  1. 1.Department of Mathematics and StatisticsYork UniversityNorth YorkCanada
  2. 2.Matematicki InstitutBelgradeSerbia
  3. 3.Department of Mathematical SciencesCarnegie Mellon UniversityPittsburghUSA

Personalised recommendations